Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Scheduled for an IUI. Diagnosed with kidney stones and prescribed with hydrocodone bitartrate. Will the medicine affect the sperm?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2002
Answered : 673 Questions
Question
Hi , I m scheduled for an iui this morning at 9 am. The appt was scheduled on Wednesday when the sonogram indicated there were two mature follicles. At the same time as my appointment my husband was diagnosed with a kidney stone. He was given a pain killer on Wednesday and discharged with hydrocodone bitartrate w/apap 5mg/325mg. He only used it on Thursday for fear it may harm his sperm for the procedure. The ER doctor said that the meds should not affect his sperm. Is this true? He would really like to take the stronger pain med. or should we give up the iui Appt this morning .
Posted Fri, 22 Nov 2013 in Infertility Problem
 
 
Answered by Dr. Dattaprasad 33 minutes later
Brief Answer: Today's intake of pain killer won't affect sperm. Detailed Answer: Hi, Welcome to XXXXXXX He can take pain killer & go ahead for IUI. Don't worry about effect on sperm quality, as sperm which are going to be used in IUI were produced around 3 months back in testes & today's intake of pain killer won't affect its quality. So you can safely go ahead with IUI. Hope this helps you. Let me know if you have other concerns. Regards.
Above answer was peer-reviewed by
 
Follow-up: Scheduled for an IUI. Diagnosed with kidney stones and prescribed with hydrocodone bitartrate. Will the medicine affect the sperm? 29 minutes later
What about Wednesday's intake of pain killer in the hospital? I dont know whar they gave him.,..
 
 
Answered by Dr. Dattaprasad 39 minutes later
Brief Answer: Should have no effect on sperm quality. Detailed Answer: Welcome back. Whatever he might have received is very unlikely to have effect on sperm. So you can rest assured & go ahead with IUI. Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor